Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2000, 5:54 PM EST for Allen County, Blackford County, Wells County, Indiana. It was in force for 46 min. 7 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 5:54 PM EST (22:54 UTC)
- Expired
- Jun 14, 2000, 6:40 PM EST
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Allen County, IN, Blackford County, IN, Wells County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:59 PM EST | Thunderstorm Wind | Ft Wayne, IN | Several trees down. |
| Jun 14, 6:09 PM EST | Thunderstorm Wind 51 E | (Fwa)Baer Fld Ft Way, IN | |
| Jun 14, 6:09 PM EST | Thunderstorm Wind | Ft Wayne, IN | Tree down; minor house damage. |
| Jun 14, 6:12 PM EST | Hail 0.75 | Ft Wayne, IN | |
| Jun 14, 6:15 PM EST | Thunderstorm Wind | Ft Wayne, IN | More than 100 trees downed at Sycamore Hills Golf Club. |
| Jun 14, 6:15 PM EST | Thunderstorm Wind | Hartford City, IN | Trees and power lines down. |
| Jun 14, 6:25 PM EST | Thunderstorm Wind | Bluffton, IN | A new house, which had undergone two months of construction, was destroyed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 14, 4:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 142256 SVRFWA INC003-009-179-142340- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 554 PM EST WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN INDIANA BLACKFORD COUNTY IN INDIANA WELLS COUNTY IN INDIANA * UNTIL 640 PM EST * AT 554 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM WEST OF FORT WAYNE TO ROCKFORD TO WEST OF HARTFORD CITY....MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... FORT WAYNE NEW HAVEN GRABILL BLUFTON HARTFORD CITY WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS SEVERE STORM! SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4112 8537 4040 8544 4039 8520 4129 8479 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:14 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 14, 2:14 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 214 PM EST WED JUN 14 2000 TSTMS SCATTERED ACROSS CWA THIS AFTERNOON WITH MAIN SQUALL LINE APPROACHING FROM IL WELL AHEAD OF SFC COLD FRONT AND UPPER TROF. PREFRONTAL ACTIVITY WILL TAKE BULK OF LLVL MOISTURE EAST OF CWA BY LATE TNGT WITH LEFTOVER CLDS AS FRONT MOVES THRU. IN BETWEEN SYSTEMS ON THURSDAY WITH LESS HUMID AIRMASS. WARM ADVECTION THEN STARTS AHEAD OF NEXT SHRTWV THURSDAY NIGHT. TSTMS COULD MAKE IT INTO WRN CWA LATER THURSDAY NIGHT BUT WILL LEAVE OUT UNTIL FRIDAY FOR NOW. CAT POPS TNGT THEN TOWARD HIGHER FAN POPS FRI. OPENED RANGES ON TEMPS BETWEEN FWCS AND FANS. MAV LOOK TOO WARM FRI. EXTENDED CHC OF SHWRS THRU SUNDAY WITH NEXT FRONT AND UPPER TROF. WILL GO DRY ON MONDAY FOR NOW. .IWX...NONE RES
In the hours before
Local storm report, Jun 14, 4:59 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM PLYMOUTH IN WIND DAMAGE
06/14/00 MARSHALL TREES AND POWER LINES
DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0415 PM 5 S SOUTH BEND IN WIND DAMAGE
06/14/00 ST.JOSEPH TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFF#ICIAL.
0415 PM LEWISBURG IN WIND DAMAGE
06/14/00 CASS TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
NLocal storm report, Jun 14, 5:10 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
510 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0502 PM 5 W NORTH MANCHESTER IN TORNADO
06/14/00 WABASH REPORTED BY EMERGENCY
MANAGEMENT.
NLocal storm report, Jun 14, 5:36 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM ELKHART IN WIND DAMAGE
06/14/00 ELKHART TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0510 PM 2 S SIDNEY IN TORNADO
06/14/00 KOSCIUSKO DAMAGE TO MEDOW ACRES
TRAILER PARK. REPORTED
BY PUBLIC.
0510 PM 2 S SIDNEY IN TORNADO
06/14/00 KOSCIUSKO REPORTED BY PUBLIC.
DAMAGE TO MEADOW ACRES
TRAILER PARK.
0515 PM LARWILL IN 1 INCH HAIL
06/14/00 WHITLEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Jun 14, 5:39 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
539 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...T.
0510 PM 3 W COLUMBIA CITY IN 1.75 INCH HAIL
06/14/00 WHITLEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Jun 14, 5:43 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
543 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 3 W COLUMBIA CITY IN 1.75 INCH HAIL
06/14/00 WHITLEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Jun 14, 5:47 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
547 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM NORTH MANCHESTER, LAKETON IN TORNADO
06/14/00 WABASH SEVERAL HOMES DAMAGED,
TREES AND POWER LINES
DOWN OVER MUCH OF
NORTHERN WABASH COUNTY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:01 PM EST | Severe Thunderstorm Warning | IWX | Adams | 49 min |
| Jun 14, 3:20 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, White | 50 min |
| Jun 14, 3:20 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 50 min |
| Jun 14, 3:41 PM EST | Severe Thunderstorm Warning | IWX | Marshall, Saint Joseph | 49 min |
| Jun 14, 3:41 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami | 49 min |
| Jun 14, 3:42 PM EST | Flash Flood Warning | IWX | Adams | 3 hr |
| Jun 14, 4:08 PM EST | Severe Thunderstorm Warning | IWX | Grant, Wabash | 52 min |
| Jun 14, 4:08 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 52 min |
| Jun 14, 4:29 PM EST | Severe Thunderstorm Warning | IWX | Miami | 31 min |
| Jun 14, 4:50 PM EST | Tornado Warning | IWX | Wabash | 50 min |
| Jun 14, 4:54 PM EST | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 46 min |
| Jun 14, 4:54 PM EST | Severe Thunderstorm Warning | IWX | Whitley | 46 min |
| Jun 14, 4:59 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 31 min |
| Jun 14, 5:05 PM EST | Tornado Warning | IWX | Kosciusko, Whitley | 35 min |
| Jun 14, 5:21 PM EST | Severe Thunderstorm Warning | IWX | Grant | 39 min |
| Jun 14, 5:32 PM EST | Tornado Warning | IWX | Allen, Whitley | 43 min |
| Jun 14, 5:37 PM EST | Severe Thunderstorm Warning | IWX | Huntington | 53 min |
| Jun 14, 5:40 PM EST | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 50 min |
| Jun 14, 6:10 PM EST | Tornado Warning | IWX | Allen, DeKalb | 40 min |
| Jun 14, 6:20 PM EST | Severe Thunderstorm Warning | IWX | Adams | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.